Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 73, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Sep 15, 2004, 2:50 PM CDT for Lincoln County, Marathon County, Wood County, Wisconsin. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 15, 2004, 2:50 PM CDT (19:50 UTC)
- Expired
- Sep 15, 2004, 3:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
Counties Lincoln County, WI, Marathon County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 161 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 15, 12:25 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 424 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 151950 SVRGRB WIC069-073-141-152045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 250 PM CDT WED SEP 15 2004 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARATHON COUNTY IN WISCONSIN WOOD COUNTY IN WISCONSIN LINCOLN COUNTY IN WISCONSIN * UNTIL 345 PM CDT * AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A LINE OF SEVERE THUNDERSTORMS WITH 60 MPH WINDS. THE LINE WAS LOCATED FROM 20 MILES WEST OF TOMAHAWK TO 12 MILES SOUTH OF MARSHFIELD. THE LINE WAS MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... STRATFORD AROUND 255 PM... HEWITT AROUND 255 PM... BETHEL AROUND 255 PM... ATHENS AROUND 255 PM... THE EXPECTED WINDS MAY BE STRONG ENOUGH TO DAMAGE WEAK STRUCTURES AND TREES. IF YOU ARE IN THE WARNED AREA...TAKE COVER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4554 9019 4437 9030 4489 8941 4552 8949 $$ KURIMSKI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 4:00 AM CDT, 10 hours 50 minutes earlier.
Area forecast discussion, Sep 15, 4:00 AM CDT, 10 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 400 AM CDT WED SEP 15 2004 .SHORT TERM...TODAY THROUGH THURSDAY...MAIN FCST CONCERNS INCLUDE THE THREAT OF HEAVY RAINFALL...SVR TSTMS AND STG WINDS THROUGH EARLY THIS EVG...THEN COOLER TEMPS IN THE WAKE OF THE COLD FRONT. MSAS ANALYSIS SHOWED THE MAIN STATIONARY FRONT EXTENDING FROM WSTRN LK SUP SWWD INTO THE CNTRL PLAINS. CYCLOGENESIS WAS OCCURRING ALONG THIS BAROCLINIC ZONE EARLY THIS MORNING...WITH THE SFC LOW MOVG INTO WSTRN IA. ANOTHER BOUNDARY WAS NOTED OVER C WI...EXTENDING FROM THE SFC LOW TO JUST SOUTH OF LSE TO AROUND SUE. DEW POINTS WERE GENERALLY IN THE 65-70 RANGE SOUTH OF THIS BOUNDARY. WIDESPREAD SHOWERS AND EMBEDDED TSTMS WERE ONGOING ACROSS THE NW 1/2 OF WI...S MN AND N IA. SATL/RADAR SHOWED THE STRONGEST CONVECTION AND ASSOC HEAVY RAINFALL NEAR THE MN/IA BORDER. EXPECT MOST OF THE RAINFALL TO STAY OVER THE NW PART OF THE FCST AREA THIS MORNING AS THE SFC LOW RIPPLES NE ALONG THE STATIONARY FRONT. THIS AFTERNOON...THE PRECIP WILL SPREAD ACROSS THE REST OF THE FA AS THE FRONT STARTS TO SWEEP EAST AND A STG NEGATIVELY TILTED S/W TROF MOVES INTO THE WSTRN GRT LKS. GIVEN THE VERY MOIST AIR MASS IN PLACE...WITH DEW POINTS IN THE MIDDLE TO UPPER 60S AND PRECIPITABLE WATER VALUES IN THE 1.5-2.0 INCH RANGE...VERY HIGH RAINFALL RATES CAN BE EXPECTED WITH ANY STORMS. ALTHOUGH CLOUDS AND RAINFALL WILL LIMIT INSTABILITY TODAY...THE STRENGTH OF THE WIND FIELDS...FAVORABLE SHEAR AND STG DYNAMICS SUGGEST A THREAT OF ISOLD DAMAGING WINDS WITH STORMS THAT DEVELOP IN ADVANCE OF THE FRONT THIS AFT/EARLY EVG. THE FRONT WILL SHIFT EAST OF THE FA BEFORE 06Z TONIGHT...SO THE PRECIP WILL JUST BE AN EVG FEATURE TO THE FCST. IN ADDITION TO THE TSTM/RAINFALL THREAT TODAY...STG WINDS WILL ALSO BE A CONCERN. A VERY STG S GRADIENT WILL SET UP IN ADVANCE OF THE FRONT... WITH H8 WINDS INCREASING TO 45-50 KTS THIS AFT. AFTER THE FRONT MOVES THROUGH THIS EVG...STG CAA/SUBSIDENCE AND THE DEEPENING SFC LOW MOVG THROUGH WSTRN LK SUP...WILL KEEP THE WINDS UP FOR MOST OF THE NIGHT. WILL CARRY WINDY WORDING FOR THE ENTIRE AREA TODAY INTO THIS EVG. HIGH PRESSURE WILL BUILD INTO THE RGN LATER TONIGHT INTO THURS... BRINGING PARTLY CLOUDY AND DRY CONDITIONS. AFTER ANOTHER MILD DAY TODAY...TEMPS WILL COOL BACK INTO THE MIDDLE 60S TO LOWER 70S ON THURS. .LONG TERM...THURSDAY NIGHT THROUGH NEXT TUESDAY. QUIET WEATHER PATTERN WILL CONTINUE ACROSS THE REGION AS THE REMNANTS OF HURRICANE IVAN MOVE UP ACROSS THE EASTERN UNITED STATES FRIDAY INTO THE WEEKEND. RETURN FLOW COULD BRING A FEW SPRINKLES TO NORTHERN WISCONSIN LATE THURSDAY NIGHT INTO FRIDAY MORNING...OTHERWISE HIGH PRESSURE SHOULD BRING CLEAR TO PARTLY CLOUDY CONDITIONS THROUGHOUT THE WEEKEND. THE NEXT FRONTAL SYSTEM WILL APPROACH THE AREA MONDAY NIGHT...AND THEN MOVE ACROSS THE REGION TUESDAY INTO TUESDAY NIGHT. THIS SYSTEM WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS. OTHERWISE...NO SIGNIFICANT CHANGES WERE MADE TO THE TEMPERATURE GRIDS... ALTHOUGH ETA/GFS ARE HAVING SOME DISAGREEMENT ON TIMING AND POSITION OF THE RIDGE. THIS WILL HAVE SOME EFFECT ON WIND DIRECTION...AND ITS IMPACTS ON TEMPERATURES ALONG THE BAY AND LAKE. PREVIOUS FORECAST HAD PARTLY CLOUDY WORDING FROM THURSDAY THROUGH MONDAY...BUT WILL GO OPTIMISTIC FOR MOSTLY SUNNY/MOSTLY CLEAR CONDITIONS THIS WEEKEND. .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && KIECKBUSCH/ECKBERG WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Sep 15, 12:45 PM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1245 PM CDT WED SEP 15 2004 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-160345- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1245 PM CDT WED SEP 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING IN CENTRAL AND NORTH CENTRAL WISCONSIN. A DEEPENING LOW PRESSURE SYSTEM WILL PASS THROUGH THE WESTERN GREAT LAKES REGION. WARM...MOIST AIR AHEAD OF THIS SYSTEM WILL PRODUCE SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE ENTIRE REGION. A LINE OF STRONG OR SEVERE THUNDERSTORMS MAY FORM IN WESTERN WISCONSIN DURING THE AFTERNOON HOURS AND MOVE INTO THE CENTRAL AND NORTHCENTRAL PORTIONS OF THE STATE DURING THE LATE AFTERNOON AND EARLY EVENING. STRONG WINDS AND TORNADOES COULD ACCOMPANY THESE THUNDERSTORMS. IN ADDITION TO THE THREAT OF SEVERE THUNDERSTORMS...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NEARSHORE WATERS OF LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUP ACTIVATION HAS OCCURRED. RDM WWW.CRH.NOAA.GOV/GRB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 3:22 PM CDT | Special Marine Warning | GRB | 113 min | |
| Sep 15, 3:22 PM CDT | Special Marine Warning | GRB | 113 min | |
| Sep 15, 3:22 PM CDT | Special Marine Warning | GRB | 113 min | |
| Sep 15, 5:14 PM CDT | Special Marine Warning | GRB | 61 min | |
| Sep 15, 5:14 PM CDT | Special Marine Warning | GRB | 61 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.